MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: on (b)(6) 2025: evar (endovascular aortic repair) was performed using afx (endologix) and lunderquist tscmg-35-300-lesdc.On (b)(6) 2025: due to observed deterioration in renal function, a contrast-enhanced ct scan was performed in the afternoon.Around 9:00 p.M.Contrast-enhanced ct confirms that the lunderquist used in the evar on (b)(6) has severed and the separated portion remains approximately 20 mm above the celiac and near the center of the afx, that a type b dissection has developed, and that a thrombotic complete occlusion of the right renal artery has been discovered.The severing and retained fragment of the lunderquist wire were not noticed on (b)(6).On (b)(6) 2025: emergency foreign body retrieval and tevar (thoracic endovascular aortic repair) for acute type b aortic dissection were performed.The severed fragment of the lunderquist wire was retrieved, and zta-pt-36-32-161-w1 and zta-pt-32-28-201-w1 were placed from zone 3 to above the celiac artery to close the dissection entry point.Cannulation of the right renal artery was not possible due to complete thrombotic occlusion, and treatment was abandoned.A fluoroscopic video from the (b)(6) evar procedure is available, and we are currently requesting its provision.Footage shows the joint section of the lunderquist's flexible tip kinking and severing apart.Additional information provided by the rep on 27oct2025: it appears the guidewire broke without significant force being applied.The user had the impression that the wire guide broke without significant force being applied.He reported no discomfort during the procedure, so he did not feel they had applied that much force.Furthermore, upon reviewing the movie, there were no scenes indicating force was being applied.To understand the conditions leading to the lunderquist wire breaking, the user tested the double-curve type lunderquist wire used in this tevar postoperatively to see if the joint would break.Even after applying force to bend the joint several times, it did not break.It took approximately 4 to 5 bends before it finally broke.Patient outcome: health damage occurred (occlusion of the right renal artery).
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4) g4) similar to device marketed under 510(k)/pma: k220137.Investigation is still in progress: this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: the lunderquist wire guide fractured during procedure leading to dissection and right renal artery (ra) occlusion.The fragment was retrieved and the dissection was repaired the following day.The complaint reported by the user was confirmed.The complaint is confirmed based on visual and/or functional inspection.A part of the device was returned for evaluation.The device evaluation determined following: the wire guide fragment was returned and revealed a minor kink at the point of the laser welding.A video and images were returned for evaluation.The video and images were reviewed by clinical personnel and the following was determined: a lunderquist wire kink resulting in aortic dissection and wire fracture is confirmed.The back-and-forth movement of the kink against the aortic wall would have caused the dissection entry tear.The wire fractured at the kink from repetitive stress.The wire was initially placed in the ascending thoracic aorta.During implantation of the first component, it was pulled into the descending thoracic aorta.As it was pushed back-and-forth against the descending thoracic aorta and the delivery system tip, it kinked.The back-and-forth motion persisted throughout implantation of the second component and molding balloon angioplasty.Near completion, the wire fractured during withdrawal.Although the fractured fragment was visible on completion angiography, it was later discovered when the computed tomography angiography (cta) was performed to evaluate the dissection.A review of the manufacturing records and/or specifications did not reveal any discrepancies/nonconformances that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.The review of the relevant manufacturing records confirms the failure has not previously occurred for this manufacturing lot.There is evidence to suggest that the user did not follow the instructions for use and/or label.Back-and-forth motion throughout device implantation resulted in kink and following in fracture.The device was used in a manner inconsistent with the product labelling and/or instructions, therefore it is unknown how the device will function.A definitive cause was identified.Repetitive motion caused the wire guide to kink and fracture.An internal action has been taken to address the issue.After considering this event the risk associated with the use of this device is still deemed adequate.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DK   4632
Manufacturer Contact
louise baekmand
sandet 6
bjaeverskov 4632
DK   4632
56868382
MDR Report Key23579615
Report Number3002808486-2025-00241
Device Sequence Number18524843
Product Code DQX
UDI-Device Identifier00827002454088
UDI-Public(01)00827002454088(17)300709(10)E4727980
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG45408
Device Catalogue NumberTSCMG-35-300-LESDC
Device Lot NumberE4727980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale